Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

So i was raiding my medicine cabinet and i saw a big pill bottle of amoxicillin thats been laying there for quite a while. My parents wont take me to the dermatologist and i read that amoxicillin can help with acne. Should i be a little rebel and take it? :naughty: ( Ive tried every single topical over-the-counter treatment out there) i also just popped every pimple on my face even though i know this is bad i just couldnt help myself. :( but i was wondering if anyone has had any luck with the antibiotic amoxicillin?

Link to post
Share on other sites

I'm no doctor, but I'm not sure amoxicillin is going to do much for your skin. The antibiotics they usually prescribe you for your skin tend to differ from the regular ones (such as amox, which I think is more for colds); I believe they are more targeted to the skin. Anyways, even if it does do something for you, you don't have a regular prescription, so once you're out you're out. There's really not much point in taking it in my opinion. Have you tried zinc? Get some OptiZinc (it's not hard to find). Some claim it's as effective as the antibiotic minocycline. I found it to be only somewhat effective--but it's certainly more effective than I ever imagined a vitamin could ever be. There's plenty of info about zinc on the site so read up.

Link to post
Share on other sites

I did 500mg twice a day and it helped. It was only after I went to 2000mg a day that it cleared up. I was also using AHA wipes 3x a day(morning, after lunch, and before bed) that I cleared up.

Link to post
Share on other sites

I'll be honest with you, I had very severe cystic acne for years and years. During that time, I got sick at one point, and was put on amoxicillin. Within a couple of days my acne cleared up tremendously. Within a week it was completely gone. However, once the course was done, my acne began coming back immediately. This is not a permanent treatment, and it's not something you can keep taking, and you can't take it often because you will become immune to it and that can be a potentially dangerous situation. I wouldn't do it. You might get a quick fix but it won't last.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×